imagem top

2018

ANUÁRIO DO HOSPITAL DONA ESTEFÂNIA
REPOSITÓRIO MÉDICO CIENTÍFICO

logo chlclogo HDElogo anuario

NON-STEROIDAL ANTI-INFLAMMATORY DRUG HYPERSENSITIVITY IN CHILDREN

Autores: C. Alves1, A.M. Romeira1, C. Abreu2, P. Carreiro-Martins1,3, E. Gomes2, P. Leiria-Pinto1,3

1 - Dona Estefânia Hospital, Centro Hospitalar de Lisboa Central, Rua Jacinta Marto, 1169-045 Lisbon, Portugal
2 - Centro Hospitalar do Porto, Largo Prof. Abel Salazar, 4099-001 Oporto, Portugal
3 - CEDOC, Respiratory Research Group, Nova Medical School, Campo dos Mártires da Pátria, 130, 1169-056 Lisbon, Portugal

- Allergologia et immunopathologia. Sociedad Española de Inmunología Clínica, Alergología y Asma Pediátrica
- Publicação de artigo

Resumo/Abstract:
Introduction: There are rather few publications about hypersensitivity reactions to non-steroidal anti-inflammatory drugs (NSAID) in the paediatric age. In this study, we aimed to assess the frequency of confirmed NSAID hypersensitivity in children with a previous reported reaction to NSAID in order to investigate the role of the drug provocation test (DPT) in the diagnostic workup and to explore the factors associated with confirmed NSAID hypersensitivity. Methods: We conducted a retrospective analysis of the clinical files from every patient under 18 years old who attended two Portuguese paediatric allergy outpatient clinics, from January 2009 to August 2014, due to a suspected NSAID hypersensitivity. Results: We included 119 patients, with a median age of nine years (P25---P75: 5---14). Ibuprofen was the commonest implicated NSAID in the patients’ reports (n = 94---79%). After DPT, NSAID hypersensitivity was confirmed in nine (7.6%) patients, excluded in 93 (78.2%) and was inconclusive in 17 (14.3%). In the majority (n = 95---79.8%), the reaction occurred in the first 24 h after intake. Eighty-four patients (70.6%) reported only cutaneous manifestations and 18 (15.1%) had systemic symptoms. Anaphylaxis represented a relative risk to NSAID hypersensitivity confirmation. No association was found for atopy and the number of previous reactions. Conclusion: In our study, NSAID hypersensitivity was confirmed in a small proportion of the patients with a previous reported reaction. Ibuprofen was the most implicated drug with urticaria/angiooedema as the commonest manifestation. Anaphylaxis was associated with con-firmed drug hypersensitivity. The drug provocation test was essential to establish the diagnosis.

Palavras Chave: Drug allergy, Non-steroidal anti-inflammatory allergy, Children